Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Remarks on the Morse index theorem


Author: William T. Reid
Journal: Proc. Amer. Math. Soc. 20 (1969), 339-341
MSC: Primary 57.50
DOI: https://doi.org/10.1090/S0002-9939-1969-0234497-X
MathSciNet review: 0234497
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] G. D. Birkhoff and M. R. Hestenes, Natural isoperimetric conditions in the calculus of variations, Duke Math. J. 1 (1935), 198-286. MR 1545876
  • [2] G. A. Bliss, Lectures on the calculus of variations, Univ. of Chicago Press, Chicago, Ill., 1946. MR 0017881 (8:212e)
  • [3] K. Hazard, Index theorems for the problem of Bolza in the calculus of variations, Contributions to the calculus of variations, Univ. of Chicago Press, Chicago, Ill., 1938-1941, pp. 293-356. MR 0006823 (4:47b)
  • [4] M. R. Hestenes, The problem of Bolza in the calculus of variations, Bull. Amer. Math. Soc. 47 (1942), 57-75. MR 0006021 (3:248g)
  • [5] -, Application of the theory of quadratic forms in Hilbert space to the calculus of variations, Pacific J. Math. 1 (1951), 525-581. MR 0046590 (13:759a)
  • [6] -, Quadratic variational theory and linear elliptic partial differential equations, Trans. Amer. Math. Soc. 101 (1961), 306-350. MR 0133575 (24:A3401)
  • [7] K.-S. Hu, The problem of Bolza and its accessory boundary value problem, Contributions to the calculus of variations, Univ. of Chicago Press, Chicago, Ill., 1931-1932, pp. 361-444.
  • [8] W. Karush, Isoperimetric problems and index theorems in the calculus of variations, Dissertation, Univ. of Chicago, Chicago, Ill., 1942.
  • [9] M. Morse, The foundations of the calculus of variations in the large in $ m$-space (Part I), Trans. Amer. Math. Soc. 31 (1929), 379-404. MR 1501489
  • [10] -, A generalization of the Sturm separation and comparison theorems in $ n$-space, Math. Ann. 103 (1930), 52-69. MR 1512617
  • [11] -, The calculus of variations in the large, Amer. Math. Soc. Colloq. Publ., Vol. 18, Amer. Math. Soc., Providence, R. I., 1934.
  • [12] H. Osborn, The Morse index theorem, Proc. Amer. Math. Soc. 18 (1967), 759-762. MR 0212839 (35:3704)
  • [13] -, Correction to my paper ``The Morse index theorem," Proc. Amer. Math. Soc. 20 (1969), 337-338. MR 0234496 (38:2813)
  • [14] W. T. Reid, Boundary value problems of the calculus of variations, Bull. Amer. Math. Soc. 43 (1937), 633-666. MR 1563613
  • [15] -, An integro-differential boundary value problem, Amer. J. Math. 60 (1938), 257-292. MR 1507311
  • [16] -, Variational methods and boundary problems for ordinary linear differential systems, Proc U. S.-Japan Seminar on Differential and Functional Equations, held at Univ. of Minnesota, June 26-30, 1967, pp. 267-299. MR 0228743 (37:4322)
  • [17] L. Ritcey, Index theorems for discontinuous problems in the calculus of variations, Dissertation, Univ. of Chicago, Chicago, Ill., 1945.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57.50

Retrieve articles in all journals with MSC: 57.50


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1969-0234497-X
Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society